Alert archive / Nebraska / High Wind Warnings in 2010

High Wind Warning 6, NWS North Platte, NE

October 27, 201012 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Oct 27, 2010, 2:03 AM MDT for 12 counties in Nebraska. It took effect at Oct 27, 2010, 9:00 AM MDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 27, 2010, 2:03 AM MDT (08:03 UTC)
In effect from
Oct 27, 2010, 9:00 AM MDT
Expired
Oct 27, 2010, 6:00 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 28 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 9:50 AM MDTNON-TSTM WND GST 58Ainsworth, NE
Oct 27, 12:20 PM MDTNON-TSTM WND GST 61Big Springs, NECOOP WEATHER OBSERVER REPORTED A 61 MPH WIND GUST AT 1220 MDT FROM HIS DAVIS WEATHER INSTURMENT.
Oct 27, 1:50 PM MDTNON-TSTM WND GST 59Ogallala, NERECORDED AT THE OGALLALA AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2145 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS73 KLBF 270803
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 AM CDT WED OCT 27 2010

...VERY STRONG NORTHWEST WINDS WILL OCCUR AGAIN TODAY...

.VERY STRONG NORTHWEST WINDS WILL OCCUR AGAIN TODAY AS DEEP LOW
PRESSURE REMAINS OVER THE NORTHERN GREAT LAKES. NORTHWEST WINDS OF
30 TO 40 MPH WILL OCCUR OVER WESTERN AND NORTH CENTRAL NEBRASKA.
THE WINDS MAY GUST UP TO 60 MPH GENERALLY WEST OF HIGHWAY 61 SOUTH
TO ALONG INTERSTATE 80 ACROSS DEUEL AND KEITH COUNTY...WHERE A
HIGH WIND WARNING IS IN EFFECT. A WIND ADVISORY IS IN EFFECT OVER
THE REST OF THE AREA WHERE WINDS MAY GUST TO AROUND 55 MPH.

NEZ004-022-023-035-056-057-094-272100-
/O.UPG.KLBF.WI.Y.0025.101027T1600Z-101028T0000Z/
/O.NEW.KLBF.HW.W.0006.101027T1500Z-101028T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...
MERRIMAN...KILGORE
203 AM MDT WED OCT 27 2010

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 60 MPH
  ARE EXPECTED TODAY.

* WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF
  VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR
  STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES.
  LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT
  DAMAGE TO PROPERTY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ005>010-027>029-272100-
/O.UPG.KLBF.HW.A.0003.101027T1300Z-101028T0000Z/
/O.EXB.KLBF.WI.Y.0025.101027T1400Z-101028T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
303 AM CDT WED OCT 27 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 55 MPH
  ARE EXPECTED TODAY.

* WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF 
  VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR 
  STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. 
  LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO 
  PREVENT DAMAGE TO PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ024>026-036>038-058-059-069>071-272100-
/O.EXT.KLBF.WI.Y.0025.101027T1400Z-101028T0000Z/
HOOKER-THOMAS-BLAINE-MCPHERSON-LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-
INCLUDING THE CITIES OF...MULLEN...THEDFORD...DUNNING...TRYON...
STAPLETON...BROKEN BOW...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
303 AM CDT WED OCT 27 2010 /203 AM MDT WED OCT 27 2010/

...WIND ADVISORY NOW IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 55 MPH
  ARE EXPECTED TODAY.

* WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF 
  VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR 
  STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. 
  LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO 
  PREVENT DAMAGE TO PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
OVER 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KAR
2 follow-up statements
422 
WWUS73 KLBF 271450
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 AM CDT WED OCT 27 2010

...VERY STRONG NORTHWEST WINDS WILL OCCUR AGAIN TODAY...

.VERY STRONG NORTHWEST WINDS WILL OCCUR AGAIN TODAY AS DEEP LOW
PRESSURE REMAINS OVER THE NORTHERN GREAT LAKES. NORTHWEST WINDS
OF 30 TO 45 MPH WILL OCCUR OVER WESTERN AND NORTH CENTRAL
NEBRASKA. THE WINDS MAY GUST UP TO 60 MPH ACROSS PORTIONS OF NORTH
CENTRAL NEBRASKA...ALONG AND NORTH OF HIGHWAY 20...AND ACROSS
WESTERN NEBRASKA NORTH OF INTERSTATE 80...ALONG AND WEST OF
HIGHWAY 61...WHERE A HIGH WIND WARNING IS IN EFFECT. A WIND
ADVISORY IS IN EFFECT OVER THE REST OF THE AREA WHERE WINDS MAY
GUST TO AROUND 55 MPH.

NEZ005>010-272300-
/O.UPG.KLBF.WI.Y.0025.000000T0000Z-101028T0000Z/
/O.EXA.KLBF.HW.W.0006.101027T1500Z-101028T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL
950 AM CDT WED OCT 27 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH ARE
  EXPECTED TODAY.

* WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF
  VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR
  STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES.
  LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT
  DAMAGE TO PROPERTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ004-022-023-035-056-057-094-272300-
/O.CON.KLBF.HW.W.0006.101027T1500Z-101028T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...
MERRIMAN...KILGORE
850 AM MDT WED OCT 27 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 60 MPH
  ARE EXPECTED TODAY.

* WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF 
  VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR 
  STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. 
  LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO 
  PREVENT DAMAGE TO PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ024>029-036>038-058-059-069>071-272300-
/O.CON.KLBF.WI.Y.0025.000000T0000Z-101028T0000Z/
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...MULLEN...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
950 AM CDT WED OCT 27 2010 /850 AM MDT WED OCT 27 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 55 MPH 
  ARE EXPECTED TODAY. 

* WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF 
  VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR 
  STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. 
  LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO 
  PREVENT DAMAGE TO PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
OVER 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MASEK
193 
WWUS73 KLBF 280000
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT WED OCT 27 2010


NEZ004>010-022-023-035-056-057-094-280100-
/O.EXP.KLBF.HW.W.0006.000000T0000Z-101028T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...
MERRIMAN...KILGORE
700 PM CDT WED OCT 27 2010 /600 PM MDT WED OCT 27 2010/

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* WIND HAD DECREASED TO LESS THAN 30 MPH IN WESTERN AND NORTH
  CENTRAL NEBRASKA AND WILL CONTINUE DECREASING THIS EVENING.

$$

NEZ024>029-036>038-058-059-069>071-280100-
/O.EXP.KLBF.WI.Y.0025.000000T0000Z-101028T0000Z/
HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...MULLEN...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
700 PM CDT WED OCT 27 2010 /600 PM MDT WED OCT 27 2010/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* WIND HAD DECREASED TO LESS THAN 30 MPH IN WESTERN AND NORTH
  CENTRAL NEBRASKA AND WILL CONTINUE DECREASING THIS EVENING.

$$
SPRINGER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Oct 26, 10:10 PM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, Oct 26, 10:10 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 PM CDT TUE OCT 26 2010

.AVIATION UPDATE...
    SURFACE METARS SHOW WIND HAS DECOUPLED OVER MUCH OF THE
AREA...BUT RADAR BASED WIND PROFILES SHOW 40-50KT WITH A 20-30
DEGREE SHIFT AT THE SECOND LEVEL. THEREFORE...WE HAVE ADDED LOW
LEVEL WIND SHEAR TO THE FORECASTS FOR NORTH PLATTE AND VALENTINE.
OTHER AIRPORTS IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA ARE
LIKELY TO HAVE SIMILAR PROBLEMS.
    OTHERWISE...BY LATE WEDNESDAY MORNING...WIND IN CENTRAL AND
WESTERN NEBRASKA WILL BE 280-310 AT 25-35G40-45KT. FOR MOST AIRPORTS
IN THE AREA...THIS IS LIKELY TO PRODUCE A RUNWAY CROSSWIND COMPONENT
AS HIGH AS 25KT WITH GUSTS.
&&

.PREVIOUS DISCUSSION...
THIS EVENING/S WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. ALL SITES
HAVE SHOWN EVIDENCE OF BOUNDARY LAYER DECOUPLING SINCE 00Z AS SPEEDS
HAVE DROPPED DRAMATICALLY. THE BIG QUESTION TONIGHT WILL BE IF THE
WINDS STAY DOWN...OR IF THEY GET GUSTY AGAIN LATER ON. LAST NIGHT
THE DECOUPLING PROCESS WAS OVERCOME AFTER ABOUT 03Z AS THE SFC LOW
BEGAN BOMBING OUT WHILE LIFTING INTO MN...CAUSING AN INCREASE IN SFC
PRESSURE GRADIENT. THAT WON/T BE THE CASE TONIGHT SINCE THE LOW WILL
BEGIN FILLING EVER-SO-SLIGHTLY AFTER BOTTOMING OUT SOMEWHERE AROUND
956-HPA THIS AFTN. STILL...MODELS SUGGEST SOME RENEWED LOW LVL CAA
OVER NC NEB BY 12Z...WHICH WILL PROBABLY BE ENOUGH TO GET SOME GUSTS
GOING AGAIN. THIS IS CONFIRMED BY PROG SOUNDINGS FROM THE 18Z NAM
AND GFS WHICH SHOW MINIMAL LOW-LEVEL STABILITY AT KVTN AND KONL. THE
PLATTE RIVER VALLEY IS THE BEST CANDIDATE TO REMAIN DECOUPLED. THAT
MEANS LOWS COULD REALLY DROP OFF THERE...BUT WITH THE UNCERTAINTY IN
WINDS WE WILL MAKE NO CHANGES TO FCST LOWS.

THE HIGH WIND WATCH WILL REMAIN UP FOR WED...WITH A DECISION ON THAT
COMING WITH THE MORNING FCST PACKAGE. THAT EVENT WILL PARTLY DEPEND
ON HOW DEEPLY THE BOUNDARY LAYER MIXES WITH DIURNAL HEATING.

&&

.AVIATION...
WIND...WIND...AND MORE WIND WILL BE THE MAIN FOCUS OVER THE NEXT 24
HOURS. VFR CONDITIONS ARE EXPECTED TO CONTINUE INTO TOMORROW...
HOWEVER AS A DEEP LOW PUSHES ACROSS THE NORTHERN PLAINS...EXPECT
GUSTY WEST NORTHWEST WINDS. MORE OF A CONCERN WILL BE OVERNIGHT AS
THE SURFACE COOLS AND THE AREA DECOUPLES. LOW LEVEL WIND SHEER IS
EXPECTED TO DEVELOP AS WEST NORTHWEST WINDS ABOVE THE INVERSION
WILL CONTINUE TO BE HIGH...40 TO 50 KT...WHILE SURFACE WINDS WILL
BE DROP TO LESS THAN 15 KTS AND POSSIBLY LESS THAN 10 KTS IN THE
RIVER VALLEYS. TOMORROW MORNING WEST TO NORTHWEST WINDS WILL INCREASE
AGAIN AS THE SURFACE WARMS.

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT TUE OCT 26 2010/

SYNOPSIS...
STORM SYSTEM OVER NORTHERN MINNESOTA CONTINUES TO AFFECT LARGE
PORTIONS OF CENTRAL AND EASTERN UNITED STATES.

DISCUSSION...
STRONG WINDS CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON. MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN
THE FORECAST. SKIES TO CLEAR OUT TONIGHT AT LEAST SOUTHERN
NEBRASKA WITH WINDS DECREASING MOST EVERYWHERE EXCEPT NORTH
CENTRAL NEBRASKA. TEMPERATURES TO COOL TO AROUND 30 WITH UPPER 20S
IN THE PLATTE RIVER VALLEY. COOL START TO THE MORNING IT WILL TAKE
WINDS A WHILE TO COME BACK TO THE SURFACE WITH THE MORNING
INVERSION. HAVE PUT NORTH CENTRAL IN HIGH WIND WATCH WHERE
GREATEST CONFIDENCE FOR THE OUTCOME. REMAINDER OF THE FORECAST
AREA HAS BEEN PUT INTO ADVISORY. LATE NIGHT SHIFT WILL HAVE TO
TAKE LOOK AT ADVISORY OF WIND WARNING IN THE EARLY MORNING.
GRADIENT WEAKENS QUICKLY IN THE AFTERNOON AND PORTIONS OF THE
ADVISORY MAY HAVE TO BE LET GO SOONER. TEMPERATURES IN THE 50S
AGAIN WEDNESDAY WITH LOWS THURSDAY MORNING IN THE MID TO UPPER
20S...CLEAR SKIES AND LIGHT WINDS. H5 RIDGE WILL PUSH EAST THROUGH
THE WEEKEND WITH TEMPERATURES WARMING INTO THE 60S AND 70S FRIDAY
AND SATURDAY. SUNDAY A SYSTEM MOVES ACROSS THE NORTHERN PLAINS
BREAKING DOWN RIDGE AND COOLING TEMPERATURES BACK INTO THE 60S.
HAVE LEFT THE FORECAST DRY FOR NOW. EURO AND GFS DIFFER SOMEWHAT
ON THIS FEATURE HAVE BASICALLY FOLLOWED GFS SOLUTION AND KEPT
FORECAST DRY FOR NOW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 11 AM CDT
/10 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR
NEZ004-022>026-035>038-056>059-069>071-094.

HIGH WIND WATCH FROM 8 AM CDT WEDNESDAY THROUGH WEDNESDAY
EVENING FOR NEZ005>010-027>029.

&&

UPDATE...SCHULTZ
PREV DISCUSSION...POWER
AVIATION...MASEK
AVIATION UPDATE...SPRINGER
Hazardous weather outlook, Oct 26, 7:12 PM MDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT TUE OCT 26 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-280115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
812 PM CDT TUE OCT 26 2010 /712 PM MDT TUE OCT 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...A HIGH WIND WATCH IS IN EFFECT FOR NORTH CENTRAL
NEBRASKA. THERE IS POTENTIAL FOR SUSTAINED NORTHWEST WINDS OF 30
TO 40 MPH AND GUSTS UP TO 60 MPH. ACROSS THE REST OF THE AREA...A
WIND ADVISORY IS IN EFFECT FROM 11 AM TO 7 PM CDT OR NOON TO 6 PM
MDT. IN THE ADVISORY AREA...EXPECT NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH.

THESE STRONG AND POTENTIALLY DAMAGING WINDS ARE THE RESULT OF A
POWERFUL LOW PRESSURE SYSTEM THAT WILL BE CENTERED OVER THE NORTHERN
GREAT LAKES ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

SCHULTZ

Nearby

High Wind Warnings in Nebraska, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.